MAUDE Adverse Event Report: OSCOR INC. 12F DIREX STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. 12F DIREX STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number M004DS500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we found any further additional information.
 
Event or Problem Description
It was reported that proximal end of dilator broke off during transseptal inside the patient body.The hub broke off after transseptal crossing when attempting to remove the dilator and wire from the sheath.Dilator was removed when the physician placed a clamp on it.There was no medical intervention required and no surgical delay reported.There was no adverse effects to the patient.No additional information is available.
 
Additional Manufacturer Narrative
Device used in treatment.One dilator from a 12f bsc direx introducer sheath kit was returned from the customer.The sheath was not returned and there were no other accessories.Blood was found on and inside the dilator.Upon evaluation of the returned product, it was found that the hub was detached from the proximal end of the dilator and not returned.There were crimp marks found on the proximal end of the dilator.This was likely caused from the physician removing the dilator with a clamp as stated in the event description.The rest of the dilator (including the distal tip) looked normal.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections the hub became detached from the dilator.Since the manufacture of the device, dilator was revalidated which narrowed down the correct bonding parameters.The hub of the dilator was not properly bonded during the molding process.The cause of the failure is improper dilator extrusion manufacturing and improper dilator hub manufacturing.This has been revalidated under a validation protocol and has been corrected since the date of manufacture of this specific dilator.The event will be re-evaluated if additional information becomes available.Per destino dilator in-process and final inspection: 8.1 visual inspection: hub to be round and smooth, no irregularities inside, fm as per section 7.At 12-18" distance, hub shape should be as per drawing, flash <0.75 mm or pinch should not exceed 0.2 mm (use profile projector if needed).8.2 measure id of dilator hub by inserting appropriate pin gauge through hub.Per ifu: never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Capa is not required oscor will continue to monitor this event type and risk.The event will be re-evaluated if additional information becomes available.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
12F DIREX STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8089927
Report Number1035166-2018-00101
Device Sequence Number16483533
Product Code DYB
UDI-Device Identifier08714729858980
UDI-Public08714729858980
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberM004DS500
Device Catalogue NumberM004DS500
Device Lot NumberC8-09461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1